MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0Q19, KII 8X100 Z-THR OPT SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0Q19, KII 8X100 Z-THR OPT SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0Q19
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic laparoscopic myomectomy.Event description: trocar was being used as an ancillary port.Using the ct needle to pass through the trocar when the entire clear shield over the duckbill came off through the trocar and fell into the patient.The shield was retrieved from the patient.The trocar was replaced and the procedure completed.The device is available to be returned.Intervention: replaced with a new trocar.Patient status: no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with the shield, a clear plastic component of the seal.Visual inspection of the event unit confirmed the complainant's experience of seal component separation.Engineering observed that the shield had scratches and part of the shield was significantly damaged.Based on the condition of the returned unit and the description of the event, it is likely that the shield was dislodged by the ct needle that was inserted/removed from the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".

Brand Name
C0Q19, KII 8X100 Z-THR OPT SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9292283
Report Number2027111-2019-00627
Device Sequence Number2172600
Product Code GCJ
UDI-Device Identifier00607915115920
UDI-Public(01)00607915115920(17)220718(30)01(10)1364080
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model NumberC0Q19
Device Catalogue Number101063001
Device Lot Number1364080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM SUCTION TIP, SH NEEDLE AND DI VINCI GRASPERS